Alert archive / Wisconsin / Snow Advisories in 2006
Snow Advisory 2, NWS Green Bay, WI
NWS Green Bay, WI issued this snow advisory at Feb 3, 2006, 12:04 PM CST for 6 counties in Wisconsin. It took effect at Feb 3, 2006, 12:25 PM CST. It was in force for 3 hr.
The area
The counties it named.
The facts
- Issued
- Feb 3, 2006, 12:04 PM CST (18:04 UTC)
- In effect from
- Feb 3, 2006, 12:25 PM CST
- Expired
- Feb 3, 2006, 3:35 PM CST
- In force
- 3 hr
- Issued by
- NWS Green Bay, WI
Counties Brown County, WI, Calumet County, WI, Outagamie County, WI, Waupaca County, WI, Waushara County, WI, Winnebago County, WI
The radar
The Green Bay radar (KGRB), 46 km from the middle of the area, began a volume at 18:08 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Green Bay/Straub, WI (KGRB), launched 12:00Z, 6.1 hours before the alert went out and 45 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 646 m above ground
- 0-6 km bulk shear
- 21 kt
- 0-1 km storm-relative helicity
- 21 m²/s²
- 0-3 km storm-relative helicity
- 27 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWUS43 KGRB 031804 WSWGRB URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE GREEN BAY WI 1204 PM CST FRI FEB 3 2006 ...SNOW EXPECTED THIS AFTERNOON... .A STORM SYSTEM CROSSING THE AREA WILL BRING SNOW TO EAST-CENTRAL WISCONSIN THIS AFTERNOON. THE SNOW COULD STILL BE MIXED WITH SOME RAIN NEAR THE LAKE...SO LIGHTER TOTALS ARE EXPECTED THERE. WIZ037>039-045-048-049-040000- /O.NEW.KGRB.SN.Y.0002.060203T1804Z-060204T0000Z/ WAUPACA-OUTAGAMIE-BROWN-WAUSHARA-WINNEBAGO-CALUMET- INCLUDING THE CITIES OF...APPLETON...GREEN BAY...WAUTOMA... OSHKOSH...CHILTON 1204 PM CST FRI FEB 3 2006 ...SNOW ADVISORY IN EFFECT UNTIL 6 PM CST THIS AFTERNOON... THE NATIONAL WEATHER SERVICE IN GREEN BAY HAS ISSUED A SNOW ADVISORY...WHICH IS IN EFFECT UNTIL 6 PM CST THIS AFTERNOON. A SNOWFALL OF 2 TO 4 INCHES IS EXPECTED BY LATE AFTERNOON. A SNOW ADVISORY MEANS THAT SNOW WILL CAUSE DIFFICULT TRAVEL CONDITIONS. BE PREPARED FOR SNOW COVERED ROADS AND LIMITED VISIBILITIES...AND USE CAUTION WHILE DRIVING. $$ JS
2 follow-up statements
000 WWUS43 KGRB 031826 CCA WSWGRB URGENT - WINTER WEATHER MESSAGE...CORRECTED NATIONAL WEATHER SERVICE GREEN BAY WI 1225 PM CST FRI FEB 3 2006 ...SNOW EXPECTED THIS AFTERNOON... .A STORM SYSTEM CROSSING THE AREA WILL BRING SNOW TO EAST-CENTRAL WISCONSIN THIS AFTERNOON. THE SNOW COULD STILL BE MIXED WITH SOME RAIN NEAR THE LAKE...SO LIGHTER TOTALS ARE EXPECTED THERE. WIZ037>039-045-048-049-040000- /O.COR.KGRB.SN.Y.0002.060203T1825Z-060204T0000Z/ WAUPACA-OUTAGAMIE-BROWN-WAUSHARA-WINNEBAGO-CALUMET- INCLUDING THE CITIES OF...APPLETON...GREEN BAY...WAUTOMA... OSHKOSH...CHILTON 1225 PM CST FRI FEB 3 2006 ...SNOW ADVISORY IN EFFECT UNTIL 6 PM CST THIS AFTERNOON... THE NATIONAL WEATHER SERVICE IN GREEN BAY HAS ISSUED A SNOW ADVISORY...WHICH IS IN EFFECT UNTIL 6 PM CST THIS AFTERNOON. A SNOWFALL OF 2 TO 4 INCHES IS EXPECTED BY LATE AFTERNOON. UP TO ANOTHER INCH OF SNOW IS POSSIBLE THIS EVENING...BUT THE SNOW WILL NOT FALL AS HEAVILY DURING THE EVENING HOURS. A SNOW ADVISORY MEANS THAT SNOW WILL CAUSE DIFFICULT TRAVEL CONDITIONS. BE PREPARED FOR SNOW COVERED ROADS AND LIMITED VISIBILITIES...AND USE CAUTION WHILE DRIVING. $$ JS
000 WWUS43 KGRB 032135 WSWGRB URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE GREEN BAY WI 335 PM CST FRI FEB 3 2006 ...HEAVY SNOW HAS ENDED... .PERIODS OF LIGHT SNOW WILL CONTINUE INTO THE NIGHT. THE BAND OF HEAVY SNOW HAS EXITED THE AREA. WIZ037>039-045-048-049-032245- /O.CAN.KGRB.SN.Y.0002.000000T0000Z-060204T0000Z/ WAUPACA-OUTAGAMIE-BROWN-WAUSHARA-WINNEBAGO-CALUMET- INCLUDING THE CITIES OF...APPLETON...GREEN BAY...WAUTOMA... OSHKOSH...CHILTON 335 PM CST FRI FEB 3 2006 ...SNOW ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN GREEN BAY HAS CANCELLED THE SNOW ADVISORY. ALTHOUGH LIGHT SNOW WILL CONTINUE INTO TONIGHT...IT WILL NOT BE NEARLY AS HEAVY AS IT WAS DURING THE DAY. $$ JS
What forecasters said that day
The local office's own words before this snow advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Green Bay, WI wrote its last area forecast discussion before this snow advisory went out at Feb 3, 12:00 PM CST, 4 minutes earlier.
Area forecast discussion, Feb 3, 12:00 PM CST, 4 minutes before
AREA FORECAST DISCUSSION...UPDATED NATIONAL WEATHER SERVICE GREEN BAY WI 1200 PM CST FRI FEB 3 2006 .UPDATE...WL ISSUE A SNOW ADVISORY FOR A PORTION OF E-C WI. SML BAND OF HVY SNOW NOW ACRS THE AREA...AND AREA TO THE W BUILDING EWD AND WL LIKELY MERGE WITH THE SNOW NOW IN THE E. TEMPS LAKESIDE A LITTLE TOO WARM...SO WL KEEP ADVISORY OUT OF THAT AREA. UPDATED PRODUCT SUITE WL BE OUT ASAP. JS .PREV DISCUSSION...THE COMPLETE DISCUSSION FROM THE PREVIOUS MAIN FORECAST ISSUANCE FOLLOWS. .SHORT TERM...FORECAST CONCERNS CENTER ON PCPN CHANCES. WATCHING TWO AREAS OF LIGHT PCPN THIS MORNING...ONE TO THE SOUTH OVER NORTHERN IL... SECOND AREA OVER EASTERN MN. AREA TO SOUTH ASSOCIATED WITH VORT MAX SHIFTING EAST THROUGH NORTHERN IL. VERY LIGHT PCPN EXTENDING TO NORTH OVER SOUTHEAST PORTION OF CWA...IN AREA WHERE MODELS SHOW WEAK WAA AND AREA OF STEEP MID LEVEL LAPSE RATES. TAMDAR SOUNDINGS FROM AROUND MIDNIGHT WERE STILL SHOWING RELATIVELY DRY LAYER BETWEEN 900 AND 700MB. LIKELY REASON...MOST RETURNS NOT BEING COLLABORATED BY SURFACE REPORTS. EXPECT MOST FALLING AS SPRINKLES EARLY THIS MORNING...THUS WILL GO WITH CHANCE WORDING FOR ANYTHING MEASURABLE. WILL MENTION FREEZING RAIN OUT TO THE WEST WHERE LACK OF CLOUDS EARLIER ALLOWED TEMPERATURES TO DROP WELL BELOW FREEZING. AREA EXPECTED TO SHIFT EAST THIS MORNING AS UPPER TROF AND SURFACE FEATURES PUSH EAST. STILL SOME AREAS OF DENSE FOG REMAINING IN CENTRAL WI...THOUGH BAND OF CLOUDS ASSOCIATED WITH SURFACE FRONT MAKING SIG PROGRESS TO THE SOUTHEAST. EXPECT VISIBILITIES TO IMPROVE BY DAWN. PCPN AREA OVER EASTERN MN ALL POST FRONTAL...TIMING OF THIS AREA INTO AREA LATER THAN PREVIOUSLY THOUGHT. HAVE FOLLOWED RUQ LEAD BRINGING LIKELY WORDING IN DURING THE AFTERNOON. WITH LACK OF DYNAMICS...HAVE BACKED DOWN ON SNOW AMOUNTS. LAKE EFFECT POTENTIAL STILL NOT IDEAL FOR VILAS...AS 850 TEMPERATURES NOT EXCEPTIONALLY COLD AND INVERSIONS RATHER LOW. BY SAT...WIND SHEAR IN LOWER LAYERS INCREASING AS WINDS INCREASE OVER AREA. WILL STAY WITH PREVIOUS SHIFTS THOUGHTS OF 1 TO 3 INCHES PER PERIOD...AND STAY WITH NO HEADLINES. SAT WILL BE BLUSTERY AND FEEL RATHER COLD COMPARED TO WHAT WE HAVE EXPERIENCED FOR THE LAST MONTH. .LONG TERM...SATURDAY NIGHT THROUGH NEXT THURSDAY. SCATTERED SNOW SHOWERS OR FLURRIES WILL CONTINUE ACROSS THE FAR NORTH SATURDAY NIGHT WITH AN ADDITONAL OR TWO POSSIBLE IN THE SNOW BELT REGION OF NORTHWEST VILAS COUNTY. WINDS WILL REMAIN BLUSTERY ACROSS EAST CENTRAL WISCONSIN...ESPECIALLY OVER THE DOOR PENINSULA. HIGH PRESSURE BUILDS INTO THE REGION ON SUNDAY...ALTHOUGH BRISK NORTH TO NORTHWEST WINDS ARE EXPECTED. TEMPERATURS THIS WEEKEND WILL BE AT OR COULD EVEN BE SLIGHTLY BELOW NORMAL. NEXT SIGNIFICANT WEATHER MAKE WILL BE WEDNESDAY INTO THURSDAY. CURRENT GRIDS LOOK GOOD AND ONLY MADE MINOR ADJUSTMENTS TO TEMPERATURES LATER IN THE PERIOD. && .GRB WATCHES/WARNINGS/ADVISORIES... SNOW ADVISORY UNTIL 6 PM WIZ037>039-045-048-049- && WEATHER.GOV/GREENBAY
Hazardous weather outlook, Feb 3, 6:00 AM CST, 6 hours 4 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE GREEN BAY WI 600 AM CST FRI FEB 3 2006 WIZ005-010>013-018>022-030-031-035>040-045-048>050-073-074-041200- VILAS-ONEIDA-FOREST-FLORENCE-NORTHERN MARINETTE-SOUTHERN MARINETTE- LINCOLN-LANGLADE-MENOMINEE-NORTHERN OCONTO-SOUTHERN OCONTO-DOOR- MARATHON-SHAWANO-WOOD-PORTAGE-WAUPACA-OUTAGAMIE-BROWN-KEWAUNEE-WAUSHARA- WINNEBAGO-CALUMET-MANITOWOC- 600 AM CST FRI FEB 3 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH CENTRAL AND NORTHEAST WISCONSIN. .DAY ONE...TODAY AND TONIGHT AREAS OF FOG...HAVE REDUCED VISIBILITIES TO LESS THAN A QUARTER MILE OVER PARTS OF CENTRAL WISCONSIN EARLY THIS MORNING. WITH TEMPERATURES BELOW FREEZING SOME ICING OF SECONDARY ROADS IS POSSIBLE. THE FOG IS EXPECTED TO LIFT BY 8 AM. LIGHT SNOW IS EXPECTED BY THIS AFTERNOON AND CONTINUE INTO TONIGHT. MOST ACCUMULATIONS ARE EXPECTED TO BE AROUND AN INCH EXCEPT OVER THE SNOW BELT REGION OF VILAS COUNTY WHERE HIGHER AMOUNTS ARE LIKELY. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH NEXT THURSDAY SNOW SHOWERS WILL CONTINUE INTO SATURDAY NIGHT OVER THE LAKE SUPERIOR SNOW BELT REGION. .SPOTTER INFORMATION STATEMENT... SPOTTER ARE ASKED TO CALL IN SNOWFALL REPORTS WHENEVER MEASURABLE SNOW IS RECEIVED. LMZ521-522-541>543-564-041200- THE BAY OF GREEN BAY SOUTH OF A LINE FROM CEDAR RIVER MI TO ROCK ISLAND PASSAGE-LAKE MICHIGAN FROM WASHINGTON ISLAND TO SHEBOYGAN-THE ADJOINING WISCONSIN WATERS OF LAKE MICHIGAN OUT TO MID-LAKE- 600 AM CST FRI FEB 3 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE WATERS OF CENTRAL AND SOUTHERN GREEN BAY...AND LAKE MICHIGAN FROM ROCK ISLAND PASSAGE TO SHEBOYGAN. .DAY ONE...TODAY AND TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...SATURDAY INTO NEXT THURSDAY STRENGTHENING LOW PRESSURE OVER THE EASTERN GREAT LAKES WILL LIKELY CREATE GALE CONDITIONS OVER LAKE MICHIGAN LATE SATURDAY. TE/ECKBERG WEATHER.GOV/GREENBAY
Nearby
Snow Advisories in Wisconsin, 2006Every snow advisory in 2006
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.